Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 1, NWS El Paso, TX

February 22, 2007

NWS El Paso, TX issued this high wind warning at Feb 22, 2007, 2:34 PM CST. It took effect at Feb 23, 2007, 3:00 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 2:34 PM CST (20:34 UTC)
In effect from
Feb 23, 2007, 3:00 PM CST
Expired
Feb 24, 2007, 7:00 AM CST
In force
16 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 222034
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
134 PM MST THU FEB 22 2007

...STRONG WINDS POSSIBLE FOR SOUTH CENTRAL AND SOUTHWEST NEW
MEXICO AND FAR WEST TEXAS FOR FRIDAY AFTERNOON THROUGH EARLY
SATURDAY MORNING...

.A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE STATE FRIDAY
AFTERNOON AND NIGHT. STRONG WINDS ALOFT WILL MIX DOWN TO THE
SURFACE DURING THE AFTERNOON. IN ADDITION...THE SURFACE PRESSURE
GRADIENT WILL TIGHTEN ACROSS THE STATE AS A SURFACE LOW FORMS TO
THE EAST. THESE FACTORS MAY CAUSE WIND SPEEDS TO INCREASE TO
NEAR 40 MPH FRIDAY AFTERNOON WITH GUSTS NEAR 60 MPH OVER A FEW LOCATIONS.
AREAS OF BLOWING DUST MAY ALSO OCCUR IN DUST PRONE AREAS. WINDS
WILL GRADUALLY DIMINISH AFTER MIDNIGHT FRIDAY NIGHT AND WILL
CONTINUE TO WEAKEN DURING THE DAY ON SATURDAY.

NMZ022>025-030>032-TXZ055-056-231015-
/O.UPG.KEPZ.HW.A.0001.070223T1800Z-070224T1300Z/
/O.NEW.KEPZ.HW.W.0001.070223T2100Z-070224T1200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
134 PM MST THU FEB 22 2007

...HIGH WIND WARNING IN EFFECT FROM 2 PM FRIDAY TO 5 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM FRIDAY
TO 5 AM MST SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWESTERN
UNITED STATES AND PRODUCE HIGH WINDS ACROSS SOUTHERN NEW MEXICO
AND FAR WESTERN TEXAS. WEST TO SOUTHWEST WINDS WILL INCREASE TO
NEAR 40 MPH BY LATE AFTERNOON FRIDAY WITH GUSTS TO 60 MPH OVER A
FEW LOCATIONS. THE WINDS WILL PRODUCE BLOWING SAND AND DUST WITH
AREAS OF VISIBILITIES BELOW A MILE INCLUDING PORTIONS OF INTERSTATE
10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AND
LORDSBURG VICINITIES. TRAVELERS SHOULD THEREFORE EXPECT HAZARDOUS
DRIVING CONDITIONS...ESPECIALLY PERSONS DRIVING HIGH PROFILE
VEHICLES. THE HIGH WINDS MAY ALSO DAMAGE A FEW OLDER
OR SMALLER BUILDINGS...POWER LINES AND TREES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ROGASH
4 follow-up statements
000 
WWUS74 KEPZ 231010
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
310 AM MST FRI FEB 23 2007

...STRONG WINDS POSSIBLE FOR SOUTH CENTRAL AND SOUTHWEST NEW
MEXICO AND FAR WEST TEXAS FOR FRIDAY AFTERNOON THROUGH EARLY
SATURDAY MORNING...

.A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE STATE THIS AFTERNOON
AND TONIGHT. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE DURING
THE AFTERNOON. IN ADDITION...THE SURFACE PRESSURE GRADIENT WILL
TIGHTEN ACROSS THE STATE AS A SURFACE LOW FORMS TO THE EAST. THESE
FACTORS MAY CAUSE WIND SPEEDS TO INCREASE TO NEAR 40 MPH FRIDAY
AFTERNOON WITH GUSTS NEAR 50 MPH OVER A FEW LOCATIONS. AREAS OF
BLOWING DUST MAY ALSO OCCUR OVER LOWLAND SECTIONS THIS AFTERNOON. 
WINDS WILL DIMINISH SLIGHTLY EARLY THIS EVENING AS THE SURFACE
FRONT PASSES TO THE EAST AND THEN GRADUALLY DIMINISH THROUGH THE 
LATE NIGHT AND WILL CONTINUE TO WEAKEN DURING THE DAY ON SATURDAY.

NMZ022>025-030>032-TXZ055-056-231815-
/O.EXT.KEPZ.HW.W.0001.070223T2100Z-070224T0600Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
310 AM MST FRI FEB 23 2007

...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM MST THIS EVENING...

A STRONG LOW PRESSURE SYSTEM APPROACHING THE AREA THIS AFTERNOON
WILL RAPIDLY INCREASE WINDS. BY MID AFTERNOON WINDS ARE FORECAST
TO BE AROUND 35 TO 45 MPH WITH LOCALLY HIGHER GUSTS TO 55 MPH. THE
WINDS WILL PRODUCE BLOWING DUST WITH A FEW AREAS OF VISIBILITIES
DOWN TO ONE MILE...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL
PASO AND LAS CRUCES WEST TO LORDSBURG. TRAVELERS SHOULD THEREFORE
EXPECT HAZARDOUS DRIVING CONDITIONS...ESPECIALLY PERSONS DRIVING
HIGH PROFILE VEHICLES. THE HIGH WINDS MAY ALSO DAMAGE A FEW OLDER
OR SMALLER BUILDINGS...POWER LINES AND TREES.

THE SURFACE FRONT WILL MOVE EAST OF THE AREA BY EARLY THIS
EVENING. WINDS WILL SLOWLY DIMINISH BEHIND THE FRONT AND CONTINUE
TO GRADUALLY DIMINISH THROUGH THE NIGHT TIME HOURS. STRONG GUSTY
WINDS MAY CONTINUE TO AROUND SUNRISE SATURDAY MORNING ALONG EAST
SLOPES OF MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

DH
000 
WWUS74 KEPZ 231800
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1100 AM MST FRI FEB 23 2007

...A STRONG WIND EVENT WILL DEVELOP OVER SOUTH CENTRAL AND SOUTHWEST 
NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON THROUGH EARLY SATURDAY 
MORNING...

.A SHARP UPPER LEVEL PACIFIC STORM SYSTEM WILL PASS JUST NORTH OF
THE BORDERLAND THIS AFTERNOON AND TONIGHT. A JET OF STRONG WINDS
ALOFT WILL MIX DOWN TO THE SURFACE AFTER MID DAY AS DAYTIME
TEMPERATURES WARM. AT THE SURFACE...A VERY TIGHT PRESSURE GRADIENT
WILL FORM ACROSS THE STATE. THESE FACTORS WILL CAUSE STRONG
SOUTHWEST WINDS WITH SUSTAINED WIND SPEEDS INCREASING TO AROUND
40 MPH THIS AFTERNOON AND EVENING WITH GUSTS OVER 50 MPH LIKELY.
STRONGER WINDS ARE POSSIBLE THROUGH AREA PASSES AND OVER EAST
SLOPES. AREAS OF BLOWING DUST MAY ALSO OCCUR OVER LOWLAND SECTIONS
THIS AFTERNOON. WINDS WILL DIMINISH SOMEWHAT BUT REMAIN STRONG
OVERNIGHT AS A SURFACE COLD FRONT PUSHES THROUGH THE REGION.
WINDS WILL WEAKEN SIGNIFICANTLY DURING THE DAY ON SATURDAY.

TXZ055-240200-
/O.EXT.KEPZ.HW.W.0001.070223T2100Z-070224T1300Z/
EL PASO-
INCLUDING THE CITY OF...EL PASO
1100 AM MST FRI FEB 23 2007

...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM MST SATURDAY...

A HIGH WIND WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6
AM MST SATURDAY.

INCREASING SOUTHWEST WINDS THIS AFTERNOON WILL REACH SUSTAINED
SPEEDS OF 40 MPH WITH GUSTS OVER 55 MPH. WINDS THROUGH PASSES AND
GAPS IN THE FRANKLIN MOUNTAINS WILL BE STRONGER. THUS WINDS
THROUGH TRANS MOUNTAIN PASS...IN CENTRAL EL PASO...AND OVER AREAS
ALONG AND ADJACENT TO THE EAST SLOPES OF THE FRANKLIN MOUNTAINS
WILL BE STRONGER. PLOWED FIELDS AND CONSTRUCTION ZONES WILL BE
SOURCE AREAS FOR BLOWING DUST. THUS ISOLATED AREAS OF SEVERELY
REDUCED VISIBILITY ARE LIKELY. SOME LOCAL SPOTS MAY SEE VISIBILITIES
OF LESS THAN HALF A MILE. 

PERSONS ACROSS THE REGION SHOULD SECURE ALL LOOSE OBJECTS AROUND
THEIR HOMES. TRAVELING MAY BECOME HAZARDOUS DUE TO BUFFETING CROSS
WINDS ON NORTH SOUTH ROADWAYS AND DUE TO ABRUPT LOWERING OF
VISIBILITIES IN AREAS OF BLOWING DUST.

TONIGHT...WINDS WILL DIMINISH SOMEWHAT OVER MUCH OF EL PASO COUNTY
BUT REMAIN BREEZY TO WINDY. HOWEVER WINDS SHOULD REMAIN VERY
STRONG...40 TO 50 MPH WITH HIGHER GUSTS...OVER THE NORTHEAST SECTIONS
OF THE CITY OF EL PASO AND OTHER AREAS ADJACENT TO THE EAST
SLOPES OF THE FRANKLIN MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ022>025-030>032-TXZ056-240200-
/O.CON.KEPZ.HW.W.0001.070223T2100Z-070224T0600Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...SIERRA BLANCA...DELL CITY
1100 AM MST FRI FEB 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM MST THIS EVENING...

A HIGH WIND WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11
PM MST SATURDAY...

INCREASING SOUTHWEST WINDS THIS AFTERNOON WILL REACH SUSTAINED
SPEEDS OF 40 MPH WITH GUSTS OVER 55 MPH. WINDS THROUGH AREA
MOUNTAIN PASSES...GAPS...AND LOWER EAST SLOPES WILL BE STRONGER. PLOWED
FIELDS AND CONSTRUCTION ZONES WILL BE SOURCE AREAS FOR THICK BLOWING
DUST. THUS ISOLATED AREAS OF SEVERELY REDUCED VISIBILITY ARE
LIKELY. SOME LOCAL SPOTS MAY SEE VISIBILITIES OF LESS THAN HALF A
MILE.

PERSONS ACROSS THE REGION SHOULD SECURE ALL LOOSE OBJECTS AROUND
THEIR HOMES. TRAVELING MAY BECOME HAZARDOUS DUE TO BUFFETING CROSS
WINDS ON NORTH SOUTH ROADWAYS AND DUE TO ABRUPT LOWERING OF
VISIBILITIES IN AREAS OF BLOWING DUST.

TONIGHT...WINDS WILL DIMINISH SOMEWHAT OVER MUCH OF THE REGION BUT REMAIN
BREEZY TO WINDY. A PACIFIC COLD FRONT WILL PUSH THROUGH THE REGION
THIS EVENING AND TURN WINDS TO THE NORTHWEST. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

BIRD
000 
WWUS74 KEPZ 240147
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
647 PM MST FRI FEB 23 2007

...A STRONG WIND EVENT WILL CONTINUE OVER SOUTH CENTRAL AND
SOUTHWEST NEW MEXICO AND FAR WEST TEXAS THROUGH EARLY SATURDAY
MORNING...

.A SHARP UPPER LEVEL PACIFIC STORM SYSTEM WILL PASS JUST NORTH OF
THE BORDERLAND TONIGHT. A JET OF STRONG WINDS ALOFT WILL MIX DOWN
TO THE SURFACE AND AT THE SURFACE...A VERY TIGHT PRESSURE GRADIENT
WILL FORM ACROSS THE STATE. THESE FACTORS WILL CAUSE STRONG
SOUTHWEST WINDS TO CONTINUE WITH SUSTAINED WIND SPEEDS TO AROUND
40 MPH WITH GUSTS OVER 50 MPH LIKELY. STRONGER WINDS ARE POSSIBLE
THROUGH AREA PASSES AND OVER EAST SLOPES OF AREA MOUNTAINS. WINDS
WILL DIMINISH SOMEWHAT BUT REMAIN STRONG AFTER MIDNIGHT AS A
SURFACE COLD FRONT PUSHES THROUGH THE REGION. WINDS WILL WEAKEN
SIGNIFICANTLY DURING THE DAY ON SATURDAY.

NMZ022>025-030>032-TXZ056-240600-
/O.CON.KEPZ.HW.W.0001.000000T0000Z-070224T0600Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...SIERRA BLANCA...DELL CITY
647 PM MST FRI FEB 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

WINDS WILL CONTINUE FROM THE SOUTHWEST AT 40 MPH WITH GUSTS OVER 55
MPH. WINDS THROUGH AREA MOUNTAIN PASSES...GAPS...AND LOWER EAST
SLOPES WILL BE STRONGER. 

PERSONS ACROSS THE REGION SHOULD SECURE ALL LOOSE OBJECTS AROUND
THEIR HOMES. TRAVELING MAY BECOME HAZARDOUS DUE TO BUFFETING
CROSS WINDS ON NORTH SOUTH ROADWAYS.

LATER TONIGHT...WINDS WILL DIMINISH SOMEWHAT OVER MUCH OF THE
REGION BUT REMAIN BREEZY TO WINDY. A PACIFIC COLD FRONT WILL PUSH
THROUGH THE REGION THIS EVENING AND TURN WINDS TO THE NORTHWEST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ055-241300-
/O.CON.KEPZ.HW.W.0001.000000T0000Z-070224T1300Z/
EL PASO-
INCLUDING THE CITY OF...EL PASO
647 PM MST FRI FEB 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY. 

WINDS WILL CONTINUE FROM THE SOUTHWEST AT 40 MPH WITH GUSTS OVER 55
MPH. WINDS THROUGH PASSES AND GAPS IN THE FRANKLIN MOUNTAINS WILL
BE STRONGER. THUS WINDS THROUGH TRANS MOUNTAIN PASS...IN CENTRAL
EL PASO...AND OVER AREAS ALONG AND ADJACENT TO THE EAST SLOPES OF
THE FRANKLIN MOUNTAINS WILL BE STRONGER.

PERSONS ACROSS THE REGION SHOULD SECURE ALL LOOSE OBJECTS AROUND
THEIR HOMES. TRAVELING MAY BECOME HAZARDOUS DUE TO BUFFETING
CROSS WINDS ON NORTH SOUTH ROADWAYS.

LATER TONIGHT...WINDS WILL DIMINISH SOMEWHAT OVER MUCH OF EL PASO
COUNTY BUT REMAIN BREEZY TO WINDY. HOWEVER WINDS SHOULD REMAIN
VERY STRONG...40 TO 50 MPH WITH HIGHER GUSTS...OVER THE NORTHEAST
SECTIONS OF THE CITY OF EL PASO AND OTHER AREAS ADJACENT TO THE
EAST SLOPES OF THE FRANKLIN MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KEPZ 241251
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
551 AM MST SAT FEB 24 2007

...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 AM THIS 
MORNING...

.AS THE UPPER LEVEL DISTURBANCE THAT BROUGHT THE AREA STRONG
WINDS YESTERDAY AND LAST NIGHT PUSHES EAST OF THE AREA...WINDS
WILL CONTINUE TO DIMINISH. OBSERVATIONS ACROSS THE AREA INDICATE
THAT SUSTAINED WINDS HAVE DROPPED TO BELOW WARNING CRITERIA.
ALTHOUGH WINDS WILL BE WEAKENING AS WE PROCEED THROUGH THE
DAY...BREEZY TO OCCASIONALLY WINDY CONDITIONS...ESPECIALLY ALONG
AND NEAR THE EAST SLOPES OF AREA MOUNTAINS...WILL CONTINUE
THROUGH MUCH OF THE DAY.

TXZ055-241400-
/O.EXP.KEPZ.HW.W.0001.000000T0000Z-070224T1300Z/
EL PASO-
INCLUDING THE CITY OF...EL PASO
551 AM MST SAT FEB 24 2007

...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING.

AS WINDS HAVE ALREADY DROPPED TO BELOW WARNING CRITERIA ACROSS THE
AREA...AND THE DISTURBANCE THAT BREED THESE WINDS CONTINUES TO
PUSH EAST...THE HIGH WIND WARNING FOR EL PASO COUNTY WILL BE
ALLOWED TO EXPIRE ON SCHEDULE AT 6 AM THIS MORNING. WINDS WILL
CONTINUE TO SLOWLY WEAKEN AS THE DAY PROGRESSES...BUT BREEZY TO
OCCASIONALLY WINDY CONDITIONS CAN STILL BE EXPECTED THROUGH MUCH
OF THE DAY TODAY.

$$
PIEPER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Feb 22, 4:47 AM CST, 9 hours 47 minutes earlier.

Area forecast discussion, Feb 22, 4:47 AM CST, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
347 AM MST THU FEB 22 2007

.SYNOPSIS...
DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES AND INCREASING HIGH
CLOUDS WILL OCCUR TODAY. A PACIFIC STORM SYSTEM WILL MOVE INTO THE
REGION FRIDAY...GENERATING STRONG WINDS WITH SOME BLOWING DUST
DURING THE AFTERNOON AND EVENING. THERE WILL ALSO BE A SLIGHT
CHANCE OF LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS WITH THIS SYSTEM.
WINDS WILL GRADUALLY DIMINISH LATE SATURDAY AND SUNDAY AS THE
SYSTEM MOVES EAST. A WESTERLY FLOW WILL OCCUR FOR MUCH OF NEXT
WEEK WITH AFTERNOON BREEZES AND TEMPERATURES NEAR OR SLIGHTLY
ABOVE NORMALS.

&&

.DISCUSSION...
THE HIGH PRESSURE RIDGE THAT WAS OVER THE STATE YESTERDAY WILL
CONTINUE TO SHIFT EAST TODAY WHILE A SOUTHWEST FLOW SETS UP OVER
THE REGION. HIGH CLOUDS WILL BE ON THE INCREASE AS THE FLOW TAPS
SOME MOISTURE FROM THE EASTERN PACIFIC. ABOVE NORMAL TEMPERATURES
ARE EXPECTED TODAY AND TOMORROW IN ADVANCE OF THE NEXT STORM
SYSTEM TO AFFECT THE AREA.

MODELS REMAIN CONSISTENT ON THE TRACK OF THE PACIFIC STORM SYSTEM
AS IT BEGINS TO MOVE ONSHORE AND HEAD IN OUR DIRECTION AND ENTER
THE STATE BY FRIDAY AFTERNOON. THIS SYSTEM HAS THE POTENTIAL TO
GENERATE STRONG WINDS ACROSS THE FORECAST AREA FOR FRIDAY
AFTERNOON AND NIGHT. THE TRACK OF THE SYSTEM WILL BRING THE BASE
OF THE TROUGH OVER THE LOCAL AREA WHERE THE WINDS ALOFT WILL BE
THE STRONGEST. MODELS PROJECT AT LEAST 130 KNOT JET WILL BE OVER
THE AREA AT THAT TIME. WINDS ALOFT WILL BE STRONG ALL THE WAY DOWN
TO THE SURFACE. ADDITIONALLY A SURFACE LOW FORMING EAST OF THE
FORECAST AREA WILL SIGNIFICANTLY TIGHTEN THE PRESSURE GRADIENT
ACROSS THE STATE FRIDAY AFTERNOON THROUGH SATURDAY. SURFACE WIND
SPEEDS WILL BE AT LEAST ADVISORY CRITERIA BY THE AFTERNOON WITH
WARNING LEVEL WIND SPEEDS AND GUSTS TO 50 MPH POSSIBLE. WILL ISSUE
A HIGH WIND WATCH FOR THE FORECAST AREA IN ANTICIPATION FOR THIS
WIND EVENT FOR FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING.

THIS SYSTEM MAY ALSO PRODUCE A FEW LOWLAND RAIN AND MOUNTAIN SNOW
SHOWERS BUT MOISTURE WILL BE LIMITED AND ACCUMULATIONS SPOTTY AT
BEST. THE SYSTEM WILL QUICKLY MOVE OUT THE AREA ON SATURDAY WITH
SURFACE WIND SPEEDS GRADUALLY DIMINISHING THROUGHOUT THE DAY AND
NIGHT. A WESTERLY ZONAL FLOW WILL OCCUR SUNDAY THROUGH THE FIRST
HALF OF NEXT WEEK. ZONAL FLOW WILL MAINTAIN DRY CONDITIONS WITH
SEASONABLE TEMPERATURES EXPECTED. BREEZY CONDITIONS IN THE
AFTERNOONS WILL BE LIKELY. MODELS PROJECT ANOTHER LOW PRESSURE
TROUGH TO AFFECT THE REGION NEXT WEDNESDAY NIGHT AND THURSDAY
WITH STRONG WINDS POSSIBLE.

&&

.AVIATION...VALID 22/12Z-23/12Z
VFR CONDITIONS THROUGH THE PERIOD WITH CIGS ABOVE 20 KFT. SFC
WINDS WILL BEGIN TO INCREASE TOMORROW MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  42  72  40  59 /   0   0   0  10  10
SIERRA BLANCA TX        69  42  72  38  57 /   0   0   0  10  10
LAS CRUCES              69  38  70  37  57 /   0   0   0  10  10
ALAMOGORDO              68  38  67  35  56 /   0   0   0  10  20
CLOUDCROFT              53  27  49  15  35 /   0   0   0  20  20
TRUTH OR CONSEQUENCES   68  37  64  33  54 /   0   0  10  20  10
SILVER CITY             62  34  55  25  45 /   0   0  20  30  10
DEMING                  70  38  66  35  56 /   0   0   0  20   0
LORDSBURG               70  37  65  33  54 /   0   0  10  20   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
     FOR NMZ022>025-030>032.

TX...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
     FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, Feb 22, 7:21 AM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
621 AM MST THU FEB 22 2007

NMZ022>025-030>032-TXZ055-056-231330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
621 AM MST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUSTAINED WINDS OF UP TO 35 TO 45 MPH WITH GUSTS TO UP TO 55 MPH
ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. BLOWING DUST IS
POSSIBLE OVER DUST PRONE AREAS WITH VISIBILITIES REDUCED TO LESS
THAN A MILE IN SOME LOCATIONS. WINDS WILL GRADUALLY DIMINISH AFTER
MIDNIGHT. A FEW SHOWERS MAY OCCUR AS WELL WITH MINIMAL
ACCUMULATIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:07 AM CSTHigh Wind WatchEPZ7 hr

Nearby

High Wind Warnings in Texas, 2007High Wind Warnings in New Mexico, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.